Join Our Email List
During the COVID-19 pandemic, poison centers across the country have seen increases in certain types of poisonings. These poisoning risks will be of concern to teachers, nurses and other staff … Continue reading →
What is loratadine?
Loratadine is an antihistamine medication used to treat allergy symptoms such as runny nose, itchy eyes and hives. It is available over the counter, without a prescription, and is the active ingredient in the medications Alavert and Claritin, among others.
What happens if you take too much loratadine?
Loratadine is a very safe medication and does not usually cause any symptoms. In rare cases taking too much can cause some drowsiness. It may also make your heart beat faster, give you a headache or make your stomach upset.
What should I do if someone has taken too much loratadine?
Call the poison center at 1-800-222-1222, chat online or text POISON to 85511 if the person is having symptoms such as drowsiness, fast heart beat or throwing up.
While these symptoms are uncommon, if you are feeling drowsy after taking loratadine, avoid driving or operating machinery.
How can I avoid medication poisonings?
Use medications safely:
Store medications safely:
Get rid of medications safely:
See our medication page for more medication safety tips, including information on keeping young children and teens safe.
Last Updated: Tuesday October 4th 2016